MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; ENDOSCOPE

INTUITIVE SURGICAL, INC DA VINCI; ENDOSCOPE
Model Number 470026-64
Medical Device Problem Codes No Display/Image (1183); Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted salpingectomy surgical procedure, the endoscope instrument had a fuzzy view, and the eyes on the surgeon side console (ssc) had two separate images.The procedure was completed as planned with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the surgical task being performed was a da vinci laparoscopy, bilateral salpingectomy, excision, and endometriosis, cystoscopy.The image was fuzzy and in surgeon side console (ssc) 2 there were two separate images.The endoscope did move freely with uncontrolled motions.The event did not involve a reversed control of system arms.It was a 0-degree endoscope.The surgeon did confirm the desired orientation when the endoscope was installed.There was an indication of the image orientation provided to the user via the user interface.The endoscope and endoscope¿s adapter/base are still engaged/in sync/attached.There was damage observed on the endoscope¿s adapter/base such as a missing screw(s) or component.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the part; however, failure analysis has not completed their investigation.A follow-up mdr will be submitted when failure analysis has completed their investigation.
 
Additional Manufacturer Narrative
The 0-degree endoscope has been evaluated by the failure analysis (fa) team.Fa was able to reproduce and confirm the reported complaint.The endoscope was visually inspected and/or placed on in-house system and fa detected a camera module issue.Additional observation not reported by site: the endoscope was evaluated and was found with a camera instrument adapter defect.The endoscope was placed through friction test using a screening aide to manually rotate the adapter to detect for friction.The camera instrument adapter did not rotate properly and/or noises were heard during testing and confirmed as binding.The camera instrument adapter removed from endoscope housing and evaluated and found with attached endoscope adapter (aea) shaft bearing contributing to friction.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
DA VINCI
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18603327
Report Number2955842-2024-10686
Device Sequence Number13049948
Product Code NAY
UDI-Device Identifier00886874112205
UDI-Public(01)00886874112205
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K171426
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470026-64
Device Catalogue Number470026
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer02/09/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale